Alert archive / Oregon / Wind Advisories in 2025
Wind Advisory 16, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 11, 2025, 12:26 PM PDT for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at May 11, 2025, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2025, 12:26 PM PDT (19:26 UTC)
- In effect from
- May 11, 2025, 1:00 PM PDT
- Expired
- May 11, 2025, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.4 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS76 KMFR 111926 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1226 PM PDT Sun May 11 2025 CAZ085-ORZ029>031-120300- /O.NEW.KMFR.WI.Y.0016.250511T2000Z-250512T0300Z/ Modoc County-Klamath Basin-Northern and Eastern Klamath County and Western Lake County-Central and Eastern Lake County- Including the cities of Likely, Adin, Valley Falls, Olene, Adel, New Pine Creek, Davis Creek, Paisley, Altamont, Beatty, Alturas, Fort Rock, Canby, Lakeview, Sprague River, and Bly 1226 PM PDT Sun May 11 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lake County and eastern Klamath County, Modoc County, and Klamath Basin. This includes highway's 140, 31, 395, and 299. The cities of Klamath Falls, Beatty, Bly, Lakeview, Valley Falls, Summer Lake, Adel, Fort Rock, Silver Lake, Canby, Alturas, and Likely. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest over the ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Petrucelli
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 11, 10:53 AM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 11, 10:53 AM PDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1053 AM PDT Sun May 11 2025
.Updated AVIATION Discussion...
&&
.AVIATION...11/18Z TAFs..A seasonably strong front will push through
the region today. VFR conditions are most prevalent for inland
areas, with MVFR and local IFR developing along the coast. Through
this afternoon, gusty winds will be the main aviation concern with
southwest gusts of 15-25 kt expected west of the Cascades and 25-35
kt for areas east of the Cascades. Ceilings will gradually lower
through the afternoon, but largely remain VFR for inland, MVFR for
coastal locations.
Conditions lower later this evening and overnight as the main front
moves through the region. Expect widespread terrain obscurations and
MVFR conditions to develop with areas of rain spreading west to
east. Isolated thunderstorms are possible mainly along the coast and
over the marine waters late this afternoon and overnight. /BR-y
&&
.PREV DISCUSSION... /Issued 829 AM PDT Sun May 11 2025/
DISCUSSION...Satellite image shows a thicker cloud later from
about the Cascades west with high clouds moving in from the
southwest, with a lower deck below. Radar is showing isolated
showers over the marine waters with a few showers slipping into
the coastal counties. This was to be expected and this will be the
trend into this afternoon. Although we'll see showers increasing
in coverage along the coast this afternoon. Also a few cloud to
cloud lightning strikes have been observed over the marine
waters.
The other thing of note is moderate to occasionally strong winds
over the ridges east of the Cascades. This was also expected with
stronger winds aloft moving into the area. As we get further into
the day with max heating this afternoon, we'll see those stronger
winds surface down for many locations east of the Cascades. At
this tine, winds should remain below advisory levels, but a few
gusts could exceed that this afternoon over the higher terrain.
A few adjustments were made to the forecast. Mainly to fine tune
some of the details for today. Otherwise the forecast is on track.
-Petrucelli
MARINE...Updated 800 AM Saturday, May 11, 2025...A seasonably
strong front will push through the region today, and conditions
will deteriorate later this morning into the evening. Southerly
winds will increase as a front approaches, and as it moves onshore
there will be a brief period when gale force gusts will be
possible north of Cape Blanco this afternoon. Seas will become
steep across all waters by this afternoon, but the highest seas
will north of Cape Blanco where localized areas of very steep and
hazardous seas are possible in those waters.
This system will linger through Tuesday maintaining periods of
rain/showers with isolated thunderstorms (10-15%) possible this
afternoon and evening. Winds ease on Monday, but increasing westerly
swell will maintain steep seas through at least Wednesday morning. A
pattern change on Wedensday will bring the return of the thermal
trough and the associated gusty north winds and wind seas. /BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory from 2 PM this
afternoon to 11 PM PDT Tuesday for PZZ350-356-370-376.
&&Nearby
Wind Advisories in Oregon, 2025Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.